MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not implanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.See mdr report no.1118880-2018-00065 for a second device with the same product code/lot number combination that was used on the same patient that is being reported in this report.
 
Event or Problem Description
The user facility reported that the needle leaks from the side of the hub during a popliteal arterial access when using the ik device.When it is attached to a syringe the saline squirts out from the side.The procedure outcome was good.The patient was reported to be in good condition.Additional information was received on 7/3/18: the procedure was completed using the device.The doctor discovered the leak while attempting to inject lidocaine through the access needle into the subcutaneous tissue.Additional information was received on 7/17/18: the syringe was a 10ml b&d syringe with lidocaine.The plastic hub of the needle not the needle itself was leaking.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update and provide the completed investigation results.One 21g needle was returned for evaluation.Visual inspection no anomalies.Functional testing was conducted.A syringe full of water was attached to the needle.When the needle was flushed, water sprayed from the hub at an angle.Microscopic images of the hub revealed deformation of the hub.An indentation was present that created a channel for water to spray out of the hub.Terumo is currently investigating the reported event to determine the exact cause.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7705842
Report Number1118880-2018-00066
Device Sequence Number732114
Product Code DYB
UDI-Device Identifier00389701010885
UDI-Public00389701010885
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number70-5165
Device Lot NumberWF23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/25/2018
08/20/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date07/26/2018
08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10ML B&D SYRINGE; LIDOCAINE
Patient Age69 YR
Patient Weight107